Alert archive / Ohio / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 92, NWS Wilmington, OH

June 13, 2018Champaign County, Clark County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 13, 2018, 3:45 PM EDT for Champaign County, Clark County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2018, 3:45 PM EDT (19:45 UTC)
Expired
Jun 13, 2018, 4:12 PM EDT
In force
27 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Champaign County, OH, Clark County, OH

The radar

The Cincinnati radar (KILN), 72 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2018-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2018-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
377 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

190 
WUUS51 KILN 131945
SVRILN
OHC021-023-132030-
/O.NEW.KILN.SV.W.0092.180613T1945Z-180613T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
345 PM EDT WED JUN 13 2018

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Southern Champaign County in west central Ohio...
  Northwestern Clark County in west central Ohio...

* Until 430 PM EDT.

* At 345 PM EDT, a severe thunderstorm was located near St. Paris,
  moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Springfield, Urbana, St. Paris, Christiansburg, North Hampton,
  Tremont City, Mutual, Thackery, Westville, Powhattan, Terre Haute,
  New Moorefield, Lawrenceville and Dialton.

This includes I-70 in Ohio between mile markers 52 and 55.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4013 8357 3986 8383 4004 8404 4016 8401
TIME...MOT...LOC 1945Z 294DEG 22KT 4007 8394 

HAIL...0.88IN
WIND...60MPH
 
$$

Binau
3 follow-up statements
704 
WWUS51 KILN 131956
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
356 PM EDT WED JUN 13 2018

OHC021-023-132030-
/O.CON.KILN.SV.W.0092.000000T0000Z-180613T2030Z/
Champaign OH-Clark OH-
356 PM EDT WED JUN 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN CHAMPAIGN AND NORTHWESTERN CLARK COUNTIES...

At 355 PM EDT, a severe thunderstorm was located 7 miles southwest of
Urbana, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Springfield, Urbana, Christiansburg, North Hampton, Tremont City,
Mutual, Thackery, Westville, Powhattan, Terre Haute, New Moorefield,
Lawrenceville and Dialton.

This includes I-70 in Ohio between mile markers 52 and 55.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4013 8357 3986 8383 4002 8402 4007 8403
      4013 8379
TIME...MOT...LOC 1955Z 294DEG 22KT 4004 8386 

HAIL...0.75IN
WIND...60MPH
 
$$

Binau
031 
WWUS51 KILN 132007
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
407 PM EDT WED JUN 13 2018

OHC021-023-132030-
/O.CON.KILN.SV.W.0092.000000T0000Z-180613T2030Z/
Champaign OH-Clark OH-
407 PM EDT WED JUN 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN CHAMPAIGN AND NORTHWESTERN CLARK COUNTIES...

At 406 PM EDT, a severe thunderstorm was located near Springfield, 
moving southeast at 25 mph. This storm has weakened over the past 15 
minutes, but may still produced localized damaging wind gusts. 

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Springfield, North Hampton, Tremont City, Mutual, New Moorefield,
Lawrenceville, Dialton and Powhattan.

This includes I-70 in Ohio between mile markers 52 and 55.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4013 8357 3986 8383 4002 8402 4008 8369
TIME...MOT...LOC 2006Z 294DEG 22KT 4001 8378 

HAIL...<.75IN
WIND...60MPH
 
$$

Binau
029 
WWUS51 KILN 132012
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
412 PM EDT WED JUN 13 2018

OHC021-023-132022-
/O.CAN.KILN.SV.W.0092.000000T0000Z-180613T2030Z/
Champaign OH-Clark OH-
412 PM EDT WED JUN 13 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHAMPAIGN AND
NORTHWESTERN CLARK COUNTIES IS CANCELLED...
                           
The storm which prompted the warning weakened quickly below severe 
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and 
heavy rain are still possible with this thunderstorm as it moves 
southeast through the remainder of Champaign and Clark and then into 
Madison County.

Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.

LAT...LON 4013 8357 3986 8383 4002 8402 4008 8369
TIME...MOT...LOC 2003Z 294DEG 22KT 3999 8373 

$$

Binau

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:57 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 13, 1:57 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
157 PM EDT Wed Jun 13 2018

.SYNOPSIS...
A cold front will cross the region today. An upper level trough
over northern Michigan will interact with the front and daytime
heating to create one last round of showers and thunderstorms
before drier air is ushered in this evening. High pressure and
significantly drier air will be found behind the front and last
through Saturday, when Gulf moisture makes a return.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
There are still some areas of stratus across portions of the
region, whereas other regions have had some clearing and have
had cu develop. Dry conditions are currently in place, however
showers and thunderstorms have already started to develop
northwest of the forecast area. Expect further development and
for these storms to move into the region this afternoon into
this evening along and in advance of a cold front. There is decent
surface cape and downdraft cape. With DCAPE values around 1000
there is the potential for some damaging winds with the storms
that move through. Have added this mention into the HWO. Brief
heavy rain will also be possible as these storms move through.
Went close to guidance for high temperatures today with highs in
the low to mid 80s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Any storms present in the early evening will be rapidly moving
east with the cold front and only affect the far eastern and
southern reaches of the CWA given the rapid influx of drier air
behind the front.

Overnight lows will drop nicely tonight in the drier airmass
that will be entering, ranging from the upper 50s to around 60
degrees.

Thursday and Friday will see highs reaching the lower to middle
80s under a much drier airmass for a comfortable end of the work
week. Overnight lows Thursday will drop to around 60, and
readings will be slightly warmer Friday night as the return flow
will already start to bring in more moisture, inhibiting
dropoffs. Lows by Saturday morning will range from the mid 60s
in the west to around 60 in the east.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
In the mean upper ridge that is in place through the end of the
week, some shortwave energy may round it and spark a late day
shower on Saturday over the north and northeast. This appears to
be a diminishing threat with each successive model run but not
out of the picture entirely yet.

This upper level ridge will build into the Ohio Valley through
Monday and then flatten out and become more zonal in nature for
the middle of next week. This will lead to an overall warming
trend with highs into the upper 80s to possibly lower 90s by
Sunday and Monday. The airmass will also be gradually moisten up
also, so this could lead to some isolated diurnal thunderstorm
activity on Monday, possibly starting as early as Sunday.

The ridge will break down Tuesday as a frontal boundary pushes
down into the area from the north. This will lead to a better
chance of showers and thunderstorms for the end of the forecast
period along with somewhat cooler temperatures with highs
mainly in the low to mid 80s.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A mix of VFR and MVFR cigs will be present across the area this
afternoon and into the early evening hours. A cold front will
approach and move through the region bringing showers and
thunderstorms to the TAF sites. Vsbys may be reduced at times
with the thunderstorm activity.

Skies will clear tonight and winds will diminish. Some mid
clouds will begin to work into the region for Thursday.

OUTLOOK...No significant weather expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Franks
NEAR TERM...Novak
SHORT TERM...Franks
LONG TERM...Franks
AVIATION...Novak
Hazardous weather outlook, Jun 13, 3:37 PM EDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
337 PM EDT Wed Jun 13 2018

OHZ026-034-035-043-044-141945-
Hardin-Mercer-Auglaize-Shelby-Logan-
337 PM EDT Wed Jun 13 2018

This Hazardous Weather Outlook is for West Central Ohio.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat index values in the upper 90s to around 100 will be possible
Sunday afternoon and Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters activation is not expected at this time.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-045-046-051>056-
060>065-070>074-077>082-088-141945-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Darke-Union OH-Delaware-
Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery-
Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-
Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
337 PM EDT Wed Jun 13 2018

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This Afternoon and Tonight.

A line of showers and thunderstorms will move through this afternoon
and into the evening hours. Strong to severe storms will be
possible. Damaging winds are the primary threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat index values in the upper 90s to around 100 will be possible
Sunday afternoon and Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters should report significant weather conditions.

In the hours before

Special weather statement, Jun 13, 2:29 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
229 PM EDT WED JUN 13 2018

INZ050-OHZ034-042-043-051-131915-
Wayne IN-Darke OH-Shelby OH-Mercer OH-Miami OH-
229 PM EDT WED JUN 13 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WAYNE...
SHELBY...DARKE...SOUTHEASTERN MERCER AND NORTHERN MIAMI COUNTIES
UNTIL 315 PM EDT...

At 228 PM EDT, radar indicated strenghtening thunderstorms along a
line extending from near Fort Loramie to near Winchester to near
Anderson, moving southeast at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Sidney, Piqua, Greenville, Versailles, Covington, Arcanum, Newport,
Bradford, Hagerstown, Union City, Anna, Fort Loramie, Ansonia, New
Madison, Fountain City, Dublin, Hardin, Franklin, Webster and Wayne
Lakes.

This includes the following Interstates...
 I-70 in Indiana between mile markers 134 and 144.
 I-75 in Ohio between mile markers 78 and 100.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3987 8522 3987 8520 4001 8520 4000 8481
      4035 8480 4037 8446 4036 8444 4037 8443
      4041 8415 4022 8402 4014 8403 4008 8429
      3994 8465 3991 8476 3992 8481 3990 8482
      3981 8522
TIME...MOT...LOC 1828Z 310DEG 23KT 4034 8427 4012 8493 3997 8565

Binau
Special weather statement, Jun 13, 3:28 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
328 PM EDT WED JUN 13 2018

INZ050-OHZ042-051-053-060-061-132030-
Wayne IN-Montgomery OH-Darke OH-Preble OH-Clark OH-Miami OH-
328 PM EDT WED JUN 13 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL WAYNE...
NORTHERN PREBLE...SOUTHERN DARKE...NORTHWESTERN CLARK...NORTHERN
MONTGOMERY AND SOUTHERN MIAMI COUNTIES UNTIL 430 PM EDT...

At 327 PM EDT, radar indicated strong thunderstorms along a line
extending from near Pleasant Hill to near Arcanum to near New
Madison, moving southeast at 20 mph.

STORM HAZARDS INCLUDE...
Winds up to 50 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Dayton, Huber Heights, Richmond, Troy, Trotwood, Vandalia, Englewood,
Tipp City, Eaton, New Carlisle, West Milton, Arcanum, Lewisburg, New
Paris, Pleasant Hill, Brown, Riverside, Clayton, Union and
Brookville.

This includes the following Interstates...
 I-70 in Indiana between mile markers 152 and 156.
 I-70 in Ohio between mile markers 0 and 42.
 I-75 in Ohio between mile markers 55 and 78.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4000 8456 4012 8427 3996 8386 3984 8407
      3984 8409 3983 8409 3976 8421 3977 8472
      3989 8491
TIME...MOT...LOC 1927Z 311DEG 19KT 4007 8431 3996 8450 3998 8480

Binau
Special weather statement, Jun 13, 3:41 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
341 PM EDT WED JUN 13 2018

OHZ051>053-132015-
Champaign OH-Clark OH-Miami OH-
341 PM EDT WED JUN 13 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHAMPAIGN...
NORTHERN CLARK AND EAST CENTRAL MIAMI COUNTIES UNTIL 415 PM EDT...

At 341 PM EDT, radar indicated a strong thunderstorm near St. Paris,
moving southeast at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...

Locations impacted include...
Springfield, Urbana, Christiansburg, North Hampton, Tremont City,
Catawba, Casstown, Thackery, Buck Creek State Park, Westville,
Powhattan, Catawba Station, Terre Haute, New Moorefield, State Route
41 at State Route 235, Lawrenceville and Dialton.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4002 8351 4000 8351 3990 8387 4006 8414
      4013 8384
TIME...MOT...LOC 1941Z 315DEG 23KT 4005 8397

Binau

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:24 PM EDTSpecial Weather StatementILNFranklin36 min
Jun 12, 8:43 PM EDTSpecial Weather StatementILNFairfield32 min
Jun 12, 11:21 PM EDTAreal Flood AdvisoryILNHighland4 hr
Jun 13, 2:29 PM EDTSpecial Weather StatementILNDarke, Shelby46 min
Jun 13, 3:28 PM EDTSpecial Weather StatementILNMiami62 min
Jun 13, 3:41 PM EDTSpecial Weather StatementILNClark34 min
Jun 13, 4:23 PM EDTSpecial Weather StatementILNClark37 min
Jun 13, 4:42 PM EDTSpecial Weather StatementILNFranklin33 min
Jun 13, 5:33 PM EDTSpecial Weather StatementILNFairfield42 min
Jun 13, 6:01 PM EDTSpecial Weather StatementILNHocking44 min
Jun 13, 6:43 PM EDTSpecial Weather StatementILNHocking32 min
Jun 13, 6:55 PM EDTSpecial Weather StatementILNRoss35 min
Jun 13, 7:56 PM EDTSpecial Weather StatementILNPike34 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.